| Catalog Number |
0038H |
| Medical Device Problem Code |
Self-Activation or Keying (1557)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/17/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/25/2024.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.No lot or batch number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during unknown procedure, the device had been temporarily stored in a non-woven pocket and suddenly started moving.The device did not stop even after the buttons were pressed again, so it was removed from the main body of the electrocautery scalpel and its use was stopped.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
Additional Manufacturer Narrative
(b)(4).Date sent 6/26/2024.D4 batch # unk.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned samples revealed that the 0038h devices were received with no apparent damage.The device was connected to the generator and it worked as intended.There were no anomalies noted with the functionality of the device.The instrument was tested by pressing the coag and cutting buttons and no anomalies were noted with the functionality of the device.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.